Funnel Cloud, Live Oak
- When
- May 25, 8:18 PM CST
- Where
- Live Oak County, 4.81 mi SSW of Simmons
- Reported by
- Amateur Radio
- Coordinates
- 28.340, -98.320
HAM radio operator reported a funnel cloud near Simmons.
A strong upper level disturbance moved across the central and northern portions of Texas on May 25th. A large convective complex formed over north Texas in the afternoon and surged southeast toward the middle and upper Texas coast during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A strong upper level disturbance moved across the central and northern portions of Texas on May 25th. A large convective complex formed over north Texas in the afternoon and surged southeast toward the middle and upper Texas coast during the evening hours. The southern end of the line moved across the northern Coastal Bend and Victoria Crossroads. Quarter sized hail occurred near George West, Beeville, and Schroeder.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 7:00 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT MON MAY 25 2015
.DISCUSSION...JUST EXTENDED THE TORNADO WATCH TO INCLUDE LIVE
OAK...BEE...AND REFUGIO COUNTIES UNTIL 2AM PER DISCUSSION WITH SPC.
STORMS ARE BACK BUILDING INTO N LIVE OAK COUNTY AND COULD IMPACT
MUCH OF THE NORTHERN COASTAL BEND. CONVERGENCE IS ACTING ON STRONG
INSTABILITY AND COULD RESULT IN A FEW SEVERE STORMS WITH DAMAGING
WINDS...VERY HEAVY RAINFALL AND AN ISOLATED THREAT OF A FEW
TORNADOES. WILL UPDATE THE FLASH FLOOD WATCH TO MIRROR THE TORNADO
WATCH AREA UNTIL 2AM.
ALSO EXTENDED THE SCA'S FOR THE BAYS AND NEARSHORE WATERS UNTIL
AT LEAST 10 PM. BELIEVE INFLOW INTO STORMS WILL MAINTAIN STRONG
ONSHORE FLOW FOR AT LEAST A FEW MORE HOURS UNTIL DECOUPLING
OCCURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 88 76 88 78 / 30 10 10 10 10
VICTORIA 72 88 76 88 75 / 40 10 10 20 10
LAREDO 75 97 76 95 77 / 10 10 10 10 10
ALICE 74 92 76 92 77 / 30 10 10 10 10
ROCKPORT 76 85 78 86 80 / 40 10 10 20 10
COTULLA 73 93 74 92 75 / 10 10 10 20 10
KINGSVILLE 76 90 76 90 77 / 30 10 10 10 10
NAVY CORPUS 77 86 78 86 79 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
JM/75...SHORT TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT MON MAY 25 2015 TXZ229>234-239>247-261100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 552 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK... MCMULLEN...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER ALL OF SOUTH TEXAS...WITH THE MAIN CONCERNING BEING DAMAGING WIND AND HAIL. THERE IS A HIGH RISK FOR RIP CURRENTS ON GULF-FACING BEACHES THROUGH MID EVENING DUE TO LONG-PERIOD SWELLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING FOR SEVERE STORMS. ANY RAINFALL AND FLASH FLOODING REPORTS WILL BE APPRECIATED. GMZ230-235-250-255-270-275-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 552 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS THROUGH EARLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS THROUGH MID EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH EARLY TUESDAY MORNING. THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE WINDS IN EXCESS OF 34 KNOTS. A WATERSPOUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEK. NO SEVERE THUNDERSTORMS ARE ANTICIPATED AT THIS TIME...BUT A FEW STRONG STORMS COULD OCCUR ANY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING FOR SEVERE STORMS. GW/PZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 PM CDT MON MAY 25 2015
TXZ231-260230-
LIVE OAK-
846 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LIVE OAK COUNTY...
AT 846 PM CDT...A STRONG THUNDERSTORM WAS OVER NELL...OR 12 MILES
EAST OF CAMPBELLTON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NELL AND ESSEVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2869 9801 2867 9807 2867 9808 2865 9808
2862 9817 2870 9822 2879 9810
TIME...MOT...LOC 0146Z 240DEG 18KT 2872 9810
HARTThe Corpus Christi radar (KCRP), 101 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
4 hail, 1 funnel cloud, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
HAM radio operator reported a funnel cloud near Simmons.
Quarter sized hail occurred on Interstate 37 and Highway 59 interchange.
Quarter sized hail fell for approximately 10 minutes at Schroeder.
Water flowed across the roadway on Farm to Market Road 889 west of George West.
Quarter sized hail occurred to the southwest of Beeville.
Quarter sized hail occurred in Beeville.
A power pole was blown down near Farm to Market Roads 888 and 351. Large tree limbs were blown down through the city of Beeville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581618, 581621, 581623, 581628, 581630, 581631, 581634.